Connect with others who understand.

sign up log in
Resources
About MyMSTeam

Connect with others who understand.

sign up log in
Resources
About MyMSTeam
Real members of MyMSTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Tecfidera Vs Gilenya.....any Suggestions?

Tecfidera Vs Gilenya.....any Suggestions?

So my doctor doesn't think that the Aubagio is being as effective if it was when I first started taking. I've been on it for about a year and a half and I'm starting to see some marked increased fatigue and cog fog and progression of my existing symptoms. So he suggested maybe coming off of the Aubagio and trying one of the other two oral meds. I would love to hear people's experiences with the two drugs. I know one of them for the first does she have to be monitored for six hours due to slowing… read more

edited, originally posted about 8 years ago
A MyMSTeam Member said:

I was on Tecfidera - I didn't last a month. I was ridiculously sick. I had such severe vomiting & GI issues, I was almost admitted for dehydration. Doc took me off off it immediately. I was willing to back to Copaxone, but I only have spinal lesions, so it's less ideal. I got insurance approval for the Gilenya - YAY - since I failed on the Tec, which seems to be a requirement to get the OK for G. Iam doing my 1st does of Gilenya on the 19th & I'm really hoping it eliminates the side effects & can keep my relapses in control! :) Good luck to you - just talk to your Dr & be honest about how you feel!

posted about 8 years ago
A MyMSTeam Member said:

Love Gilenya. No side effects at all. First dose observation my heart rate dropped but was back to normal the next day. I'm only finishing my 6th week, but I prefer it over the shots which gave me horrible side effects.

posted about 8 years ago
A MyMSTeam Member said:

I am currently on Tecfidera and aside from the first month, I have no side effects and my symptoms and MRIs have been better. I was on Copaxone the first 2.5 years I was diagnosed. I hated the needles and they were also a daily reminder that I had MS even when I was feeling good. I am really happy with Tecfidera. If you can handle a little nausea and stomach cramps the first month, and flushing (which I never had), I say try the Tecfidera. Good luck!!

posted about 8 years ago
A MyMSTeam Member said:

Was taking tecfidera for 7 mths..Periodically it gave me flushing, itchiness, & sometimes headaches..To reduce flushing, you can take benadryl..Towards the end of this month I will be switching to Gilenya..Medication works differently per individual..So don't feel discouraged..May the best of luck be with you :)

posted about 8 years ago
A MyMSTeam Member said:

Tecfidera works awesome for me no side affects at all minus the one week of flushing other than that symptom free for a year and a half also a year in a half before tecfidera was on tysabari for a year but am JC positive

posted about 8 years ago
Already a Member? Log in